Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 336, NWS Atlanta, GA

June 27, 2005Laurens County, Wilkinson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 27, 2005, 5:30 PM EDT for Laurens County, Wilkinson County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2005, 5:30 PM EDT (21:30 UTC)
Expired
Jun 27, 2005, 6:00 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Laurens County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 25 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2005-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 996 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2005-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
996 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 272131
SVRFFC
GAC175-319-272200-
/O.NEW.KFFC.SV.W.0336.050627T2130Z-050627T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT MON JUN 27 2005

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LAURENS COUNTY IN CENTRAL GEORGIA
  SOUTHERN WILKINSON COUNTY IN CENTRAL GEORGIA

* UNTIL 600 PM EDT

* AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MONTROSE...AND MOVING NORTH AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NICKLESVILLE...DUDLEY AND ALLENTOWN.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3245 8318 3261 8285 3279 8297 3269 8332

$$

RAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 5:30 PM EDT, 0 minutes earlier.

Area forecast discussion, Jun 27, 5:30 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT MON JUN 27 2005

.SHORT TERM...
GOOD LOW LEVEL MOISTURE CONTINUES TO STREAM INTO THE REGION ON
EASTERLY FLOW. WEAK TROUGH CONTINUES DRIFTING NORTHWEST TOWARD THE
MISSISSIPPI VALLEY. MODELS CONTINUE TO SHOW THIS FEATURE LINGERING IN
THE MISSISSIPPI VALLEY THROUGH TUESDAY BEFORE LIFTING INTO THE OHIO
VALLEY WEDNESDAY INTO THURSDAY. THIS KEEPS ANY EFFECTIVE SUBSIDENCE
FROM THE UPPER RIDGE AWAY FROM THE AREA ALLOWING FOR A GOOD DIURNAL
CONVECTION SET UP THROUGH THE SHORT TERM FORECAST PERIOD.
TEMPERATURES WILL BE AROUND SEASONAL NORMALS.

.LONG TERM...
BY THE END OF THE WEEK THE WESTERN ATLANTIC AND SOUTHWESTERN U.S.
UPPER RIDGES MERGE ACROSS THE SOUTHERN U.S....BUT REMAINS FAIRLY WEAK
ACROSS THIS REGION. DIURNAL CONVECTION SHOULD CONTINUE BUT SHOULD
BECOME MORE SCATTERED IN NATURE. MODELS BRING A WEAK FRONTAL BOUNDARY
THROUGH THE FORECAST AREA GOING INTO THE WEEKEND...BUT AT THIS TIME
THEY DO NOT INDICATE MUCH ENHANCED MOISTURE OR LIFT WITH THIS
FEATURE. I WILL KEEP THE CURRENT SCATTERED POPS FOR FRIDAY AND
SATURDAY WITH THIS SYSTEM. TEMPERATURES WILL REMAIN AT OR SLIGHTLY
ABOVE NORMAL THROUGH THE EXTENDED FORECAST.

&&

.AVIATION...
MAIN CONCERN IS EXPECTED COVERAGE OF TSRA THROUGH 00Z WED.
CONVECTION CONTINUING TO BLOSSOM ACROSS EASTCENTRAL GA E AND SE OF
KMCN ALONG AND BEHIND SEA BREEZE/OUTFLOW BOUNDARY PUSHING WEST.
ISOLD STORMS COULD PRODUCE SMALL HAIL AND 40KT GUSTS AROUND KMCN.
COVERAGE WORTHY OF TEMPO TSRA AT KMCN AND KCSG REST OF TONIGHT. DO
NOT EXPECT WIDESPREAD ENOUGH COVERAGE AT KATL AND VCNTY TONIGHT TO
WARRANT TEMPO ALTHOUGH ITS DANGEROUSLY CLOSE. WILL CARRY VCTS
THROUGH 4Z AND WILL GO FROM THERE. WILL ADD PROB30 OR TEMPO STARTING
AT 17Z TUES FOR MOST SITES AS MOISTURE LOOKS A LITTLE DEEPER ON
MODEL PROGS AS WELL CURRENT SAT IMAGERY IN THE NRN GULF.

WINDS SHOULD REMAIN ESELY THROUGH 00Z WED. ALSO EXPECT SOME STRATUS
OVERNIGHT BETWEEN 7Z AND 14Z SIMILAR TO LAST NIGHT (CIGS 500-1000FT
AND VSBYS 1-3SM). VERY MOIST LOW LEVEL SELY FETCH AND RELATIVELY DRY
MID AND UPPER LEVELS WILL PERSIST.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         71  84  70  87 /  40  50  40  30
ATHENS          69  85  69  86 /  40  50  40  50
GAINESVILLE     69  85  68  85 /  40  50  40  50
ROME            69  87  69  87 /  40  50  40  30
COLUMBUS        74  88  72  89 /  40  50  40  30
MACON           71  87  72  89 /  40  50  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

&&

20

In the hours before

Special weather statement, Jun 27, 5:05 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EDT MON JUN 27 2005

GAZ096-097-109-272145-

505 PM EDT MON JUN 27 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL...VERY HEAVY RAINFALL
AND 40 TO 50 MPH WINDS IN DODGE...BLECKLEY AND LAURENS COUNTIES
UNTIL 545 PM EDT...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHESTER...MOVING NORTHWEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING...TORRENTIAL RAIN AND WIND GUSTS TO 50 MPH
AS IT MOVES ACROSS CHESTER...GOLDSBORO AND PARTS OF I-16 WEST OF
DUBLIN.

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.